Hail, Jefferson
- When
- July 26, 1:08 PM EST
- Where
- Jefferson County, 2.34 mi NNE of Brooksburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.760, -85.230
An upper level system set off isolated severe thunderstorms over south central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An upper level system set off isolated severe thunderstorms over south central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 26, 12:35 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 135 PM EDT THU JUL 26 2007 .AVIATION (18Z TAFS)... UPPER LOW REMAINS CENTERED OVER LAKE MICHIGAN THIS AFTERNOON WITH ONLY ISOLATED THUNDERSTORMS NOTED ACROSS CENTRAL AND SOUTHERN INDIANA AND OHIO. FOR THIS REASON I WILL TAKE THE MENTION OF TSTMS OUT OF THE SDF TAF AND KEEP SDF AND BWG DRY THROUGH 18Z FRIDAY. I WILL MENTION VICINITY THUNDER OVER LEX THIS AFTERNOON AND EVENING. BWG AND LEX MAY SEE A FEW HOURS OF MVFR VSBYS AFTER 08Z FRIDAY. --JA && .LATE MORNING UPDATE... CLOUDS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW SPINNING OVER MICHIGAN WILL DROP INTO SOUTH CENTRAL INDIANA AND THE NORTHERN PORTION OF CENTRAL KENTUCKY THIS AFTERNOON. I WILL DROP HIGH TEMPERATURES A FEW DEGREES ACROSS THE NORTH BECAUSE OF THE CLOUD COVER. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY AS THE LATEST ACARS SOUNDINGS INDICATE ENOUGH INSTABILITY TO PRODUCE AFTERNOON THUNDERSTORMS EVEN WITH THE COOLER TEMPERATURES. FORECAST OUT BY 1115. --JA .PREVIOUS DISCUSSION (ISSUED AT 251 AM EDT THUR)... SHORT TERM (TODAY AND TONIGHT)... UPPER LOW SPINNING IN THE GREAT LAKES TO BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA TODAY AND TONIGHT. TIMING AND LOCATION OF ANY SHOWERS AND STORMS STILL A LITTLE IN DOUBT...THOUGH THE FOCUS SHOULD BE MAINLY THIS AFTERNOON AND EVENING...AND THE LOCATION SHOULD PRIMARILY BE OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA. THE ONLY EXCEPTION TO THE AFTERNOON/EVENING TIMING WOULD BE THE NORTHEASTERN ZONES WHICH MAY CATCH SOME OF THE PRECIPITATION CURRENTLY IN INDIANA AND OHIO THIS MORNING AS IT WRAPS AROUND THE UPPER LOW. DID INDICATE A HIGHER CHANCE FOR THE NORTHEAST PORTION OF THE CWA IN THE GRIDS/ZONES THIS MORNING. TONIGHT SOMEWHAT CHALLENGING CONCERNING WHETHER OR NOT ANY SHOWER ACTIVITY WILL DEVELOP TO OUR NORTHWEST AND MOVE THROUGH THE AREA. MODELS INDICATING THE SHORTWAVE ENERGY CURRENTLY OVER WESTERN MICHIGAN WILL WRAP INTO KENTUCKY AND TRIGGER SOME SCATTERED PRECIPITATION AS IT MOVES TO THE SOUTHEAST OVERNIGHT. AGAIN...THE FOCUS MAINLY LOOKS TO BE THE NORTHERN AND EASTERN ZONES...BUT CANNOT RULE OUT COMPLETELY ANY SHOWERS MAKING IT INTO BWG AND THE SOUTHWEST COUNTIES SO HAVE INCLUDED SOME ISOLATED POPS THERE. TEMPERATURES DEPENDANT MOSTLY ON CLOUD COVER TODAY...WITH NORTHEAST ZONES SEEING VERY LITTLE IN THE WAY OF BREAKS IN THE CLOUDS AND HAVE COOLER HIGHS IN THE NORTHWEST TRENDING WARMER TO THE SOUTHWEST WHERE MOSTLY SUNNY SKIES AND GOOD MIXING SHOULD ALLOW FOR TEMPERATURES TO CREEP UP INTO THE LOWER 90S. MACZKO LONG TERM (FRIDAY THROUGH WEDNESDAY)... FRIDAY THROUGH SUNDAY NIGHT... FORECAST AT THE BEGINNING OF THE PD IS RATHER COMPLEX...BUT OVERALL STORY HERE IS THAT THE BEGINNING OF THIS FCST PERIOD LOOKS TO BE WET. OPERATIONAL MODELS THIS MORNING CONTINUE TO BE IN AGREEMENT WITH PREVIOUS RUNS IN TAKING UPPER LEVEL LOW AND OPENING IT UP. AT THE SAME TIME...SECONDARY MID-LEVEL WAVE WITH ASSOCIATED SFC FRONT IS FCST TO PUSH INTO THE REGION DURING THE DAY. LOCAL HI-RES WRF RUNS SUGGEST TWO DISTINCT PRECIPITATION CHCS FOR FRIDAY. FIRST ROUND IS POSSIBLE FRIDAY MORNING AS VORT SWINGS THROUGH SOUTHERN INDIANA AND INTO NORTHERN KY. PRECIPITATION WOULD LIKELY BE CONFINED TO AREAS NORTH OF THE WKY AND BLUEGRASS PARKWAYS. SECOND ROUND WOULD BE FRIDAY AFTERNOON/EVENING AS SFC FRONTAL BOUNDARY PUSHES IN FROM THE NW. MAIN QUESTION HERE IS HOW MUCH AIRMASS RECOVERY WOULD OCCUR FRIDAY AFTERNOON SHOULD WE GET INITIAL CONVECTION FRI MORNING. STRONG/SVR STORMS WILL BE POSSIBLE FRIDAY AFTERNOON/EVENING AS 0-6KM BULK SHEAR WILL BE SUPPORTIVE OF LINEAR SEGMENT CONVECTION. HAIL AND WIND DAMAGE WOULD BE THE PRIMARY SEVERE THREATS AT THIS TIME. CONVECTIVE ACTIVITY LOOKS TO WEAKEN AS IT MOVES SOUTH THROUGH KY LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. GIVEN THE MODEL AGREEMENT WILL RAISE POPS TO 50 PERCENT...BUT LATER SHIFTS PROBABLY COULD GO WITH LIKELY POPS FOR THIS PERIOD. HIGH TEMPS ON FRIDAY WILL BE QUITE TRICKY...DEPENDING ON PRECIPITATION. FOR NOW PLAN ON KEEPING HIGHS IN THE MID 80S...WITH SLIGHTLY WARMER READINGS ACROSS THE SOUTH. FOR SATURDAY...MODEL SOLUTIONS ARE IN PRETTY GOOD AGREEMENT HERE WITH FRONTAL BOUNDARY CONTINUING TO PUSH SOUTH ACROSS THE STATE. BEST CHANCES OF PRECIP LOOK TO BE ACROSS THE SOUTHERN HALF OF THE STATE THROUGH THE AFTERNOON HOURS. WILL KEEP CHC POPS IN THE FCST HERE THROUGH THIS PD...WITH DRY CONDITIONS BY SATURDAY NIGHT. HIGHS ON SATURDAY WILL TOP OUT IN THE MID 80S WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. AS FRONT CONTINUES SOUTH ON SUNDAY...SFC RIDGING WILL BEGIN TO WORK INTO THE REGION WITH GENERALLY DRY CONDITIONS. WITH MORE SOLAR INSOLATION EXPECTED...SHOULD SEE TEMPS 1-2 DEGREES WARMER THAN SATURDAY WITH HIGHS IN THE 84-89 DEGREE RANGE. MONDAY THROUGH WEDNESDAY... CURRENT FCST IS IN GOOD SHAPE THROUGH THIS PERIOD AND ONLY MINOR ADJUSTMENTS WERE MADE FOR MONDAY. CURRENT 00Z MODEL SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT WITH ONGOING FCST. AS SFC BOUNDARY FROM THE WEEKEND CONTINUES TO PUSH SOUTH...SFC AND UPPER LEVEL RIDGING WILL BUILD INTO THE REGION. RESULTANT SENSIBLE WEATHER WILL BE DRY WITH MODERATING TEMPERATURES THROUGH THE PD. COOLEST READINGS WILL BE ON MONDAY WITH AFTERNOON HIGHS TOPPING OUT IN THE MID 80S. A RETURN TO THE UPPER 80S AND LOWER 90S LOOKS TO OCCUR TUE AND INTO WED. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU JUL 26 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT (1030 AM CDT) THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA WITH THE BEST CHANCE FOR STORMS ACROSS SOUTH CENTRAL INDIANA AND THE EASTERN PORTION OF CENTRAL KENTUCKY. IN ADDITION TO DANGEROUS LIGHTNING...THE THUNDERSTORMS WILL LIKELY CONTAIN BRIEF HEAVY RAINFALL AND GUSTY WINDS. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT...THOUGH STRONG THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST ON FRIDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCE OF THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY MACZKO/MJ/JA
The Louisville radar (KLVX), 107 km away, was scanning. The volume nearest the first event began at 18:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49028, 49030.